Format

Send to

Choose Destination
See comment in PubMed Commons below
Neurology. 1998 Feb;50(2):515-7.

Intravenous levodopa in hallucinating Parkinson's disease patients: high-dose challenge does not precipitate hallucinations.

Author information

  • 1Department of Neurological Sciences, Rush University/Rush Presbyterian St. Luke's Medical Center, Chicago, IL, USA.

Abstract

In five nondemented Parkinson's disease patients with daily visual hallucinations, we tested whether high-dose IV levodopa (LD) infusions precipitated hallucinations. Two infusion paradigms were studied, each with 1.5-mg/kg hourly dose for 4 hours--steady infusion and pulse infusion of the full hour dose over 5 minutes each hour. In both protocols, plasma LD levels changed significantly during the infusion protocol. The cumulative area under the curve was equivalent for the two infusions. All patients remained alert, and none developed visual hallucinations. The two patients with peak-dose dyskinesias on oral LD developed prominent dyskinesias during the infusion. Visual hallucinations do not relate simply to high levels of LD or to sudden changes in plasma levels.

PMID:
9484386
[PubMed - indexed for MEDLINE]
PubMed Commons home

PubMed Commons

0 comments
How to join PubMed Commons

    Supplemental Content

    Loading ...
    Write to the Help Desk